U.S. doctors online nowAsk doctors free
A member asked:

Diet pills is there such a thing as a diet pills that boost your metabolism and help you loose fat? i know things like hydroxycut and apidextra have been linked to serious health risks. are there any safe alternatives to help get a boost on weight loss?

2 doctor answers2 doctors weighed in
Dr. Scott Musinski
Obstetrics and Gynecology 36 years experience
Short : Short answer: no. There is no completely safe diet pill that will boost your metabolism. Alli (generic = orlistat) is a pill that will block fat absorption in your intestines. This will accelerate weight loss but has some side effects such as greasy stools, gas, diarrhea and sometimes leakage. Prescription amphetamines will decrease your appetite and help with weight loss but there are some risks. Many herbal products are out there touting just take a pill solutions. Some herbal products have substances similar to prescription amphetamines but have had problems, as you mentioned with the ephedra containing products.
Dr. Sunil Bhoyrul
General Surgery 33 years experience
Yes. Not safe: Many diet pills increase heart rate and blood pressure. Beware and use only under medical supervision.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 36-year-old member asked:
1 doctor answer1 doctor weighed in
A 17-year-old female asked:
2 doctor answers2 doctors weighed in
A 55-year-old female asked about a 89-year-old male:
2 doctor answers5 doctors weighed in
A 46-year-old member asked:
1 doctor answer2 doctors weighed in
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.